Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

60 yrs old has damaged weakened muscles by initial polio and exacerabeted by post-polio. are there any other options ?

i am 60. acquired polio in 1951. have had 18 orthopedic surgeries. diagnosed post-polio in 2000. abdominal muscles have weakened dramatically past 5yrs with lower abdomen shifting to the right. have a bulge midline. my doc says this is due to weakened muscles damaged by initial polio and exacerabeted by post-polio. other than losing weight, are there any other options?
Asked On : Sat, 19 Mar 2011
Answers:  1 Views:  280
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi, Welcome to Healthcare Magic Forum.
I am sorry but i think you know there is no known treatment for Polio once confirmed. Supportive Measures will be of great help. Take Adequate Bed Rest, if you have pain, any analgesic like Ibuprofen 400mg would be enough. Do moderate exercises (Physical Therapy) for loss of muscle function and always have a healthy, nutritious diet.
Take Care.
Answered: Sat, 19 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor